MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P50 MULTIPACK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P50 MULTIPACK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515106
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was a report about azacitidine coring.Coring occurred during preparation of azacitidine.As with endoxan, coring was confirmed with multiple vitals.The drug used was azacitidine.The possible lot numbers are: 2406103 or 2407101.Additional information: the protector was connected to the vial using the assembly fixture.Per response: for both (b)(6), the protector (green) was connected to the anticancer drug vial using an assembly fixture, and since the anticancer drug that caused the coring, this time was a powder formulation, saline was collected, the injector and protector were connected, and the saline was injected into the vial.Coring was confirmed in both cases at the stage of mixing and shaking to dissolve the anticancer drug and then collecting the sample.This is the flow.Therefore, it is believed that the coring occurred when the protector was connected to the vial, or when the injector and protector were disconnected.It would be appreciated if you could tell me whether the coring was caused by the protector or the injector based on the size of the particles.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: multiple samples were provided to our quality team for investigation.Through visual inspection, particles were observed within the vial.It was noted the protector cannula pierced a raised area of the vial stopper.Characterization testing was performed and found the particles are consistent with material from the stopper of the vial.Fragmentation testing is performed during manufacturing to evaluate any particulates generated after ten activations.A device history review was performed for suspected protector lots 2406103 and 2407101, no deviations or non-conformances were identified during the manufacturing process that could have contributed to incident.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.Based on our investigation and sample evaluation, it was determined the particles generated during the assembly of the protector onto the vial due to the protector cannula piercing the vial stopper in a raised area, creating the particles as seen in the samples provided.Complaints received for this device and reported condition will continue to be tracked and trended for future occurrence.

Brand Name
PROTECTOR P50 MULTIPACK
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21753424
Report Number3003152976-2025-00121
Device Sequence Number10161699
Product Code ONB
UDI-Device Identifier00382905151064
UDI-Public(01)00382905151064
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515106
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown